Illinois, 2007Damaging Wind in Illinois, June 18, 2007
June 18, 2007 · NWS PAH · 1 event in 1 county or zone
A thunderstorm reached severe levels during the heat of the afternoon. A weak upper level shortwave trough over the Plains, combined with a very moist south wind at the surface, was responsible for the activity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm reached severe levels during the heat of the afternoon. A weak upper level shortwave trough over the Plains, combined with a very moist south wind at the surface, was responsible for the activity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 18, 12:12 PM CST, 6 hours 23 minutes earlier.
Area forecast discussion, Jun 18, 12:12 PM CST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
112 PM CDT MON JUN 18 2007
.DISCUSSION...
SATELLITE AND RADAR REVEAL HEAT OF DAY CONVECTION FIRING IN
SOUPING ATMOS...AIDED SLIGHTLY BY WEAK RIPPLES IN THE UPPER
FLOW...OUT AHEAD OF AN APPROACHING COLD FRONT. NAM SEEMS TO BE
PICKING UP ON THIS DECENTLY WELL. IT HAS SIMILAR TO GFS APPROACH
WITH FRONT TONIGHT...BRINGING IT TO NR OH RIVER BY 12Z TUE. BEST
UPPER ENERGY STAYS WELL NORTH AND EAST SO AS TO PRECLUDE
WIDESPREAD SVR RISK BUT STILL RESULTS IN SIGNIFICANTLY INCREASED
POPS TONIGHT/EARLY TUE. ALL MOS PAINTING HIGH LIKELY-LOW
CATEGORICAL EVENT AND WEVE FOLLOWED SUIT OR VERY NEAR.
FRONT GOES AHEAD AND DRAGS THRU REMAINDER OF FA TOMORROW...SO
CONTINUED HIGH POPS HIGHEST SE TOMORROW AM...TAPERING OFF TO NW
BEHID FRONT. BY 00Z WED...ALL MODELS SHOW FRONT IS THRU AND DRIER
AIR HAS SUNKEN INTO LOWER OH VALLEY...SO WEVE NIPPED OFF EARLY
EVENING MENTION THAT WAS INHERITED. THEN IT LOOKS LIKE A FAIRLY
NICE MID TO LATE WEEK UNDER INFLUENCE OF COOLER/DRIER HIGH.
LATE IN THE WEEK/INTO THE WEEKEND...WE START TO SOUP UP AGAIN AS
UPPER HEIGHTS RISE AND AIR MASS IS MODIFIED BY EWARD SHIFTING
HIGH. NEXT SYSTEM OF INTEREST TAGS EXTENDED OUTLOOKED SLGT RISK...SO
WEVE ADDED SMALL CHC POPS SATURDAY FOR ITS PASSAGE...THIS HAVING
BEEN SIGNALLED NOW AT LEAST A COUPLE OR THREE RUNS. AFTER THAT
MORE AND BETTER HOT/HUMID WITH BROAD HIGH PRESSURE/UPPER RIDGING
STRENGTHENING OVER CNTL U.S.
MAYBE A NEAR TERM LEAN TOWARD NAM MET MOS BUT BLENDED REASONABLY
W/GFS MAV MOS...ESP OVER MID TO LONGER RANGE.
&&
.AVIATION...
EXPECTING SCATTERED THUNDERSTORMS TO CONTINUE ACROSS THE REGION THIS
AFTERNOON INTO EARLY THIS EVENING. WENT WITH VCTS FOR TAF SITES FOR
NOW BUT WILL AMEND IF COVERAGE BECOMES MORE WIDESPREAD. THERE
SHOULD BE A LULL IN CONVECTIVE ACTIVITY DURING THE LATE
EVENING/EARLY OVERNIGHT HOURS...THEN SCATTERED TO NUMEROUS THUNDERSTORMS
WILL BE POSSIBLE LATE TONIGHT INTO TUESDAY AS A COLD FRONT MOVES
ACROSS THE REGION. CU/SC AND MID LEVEL CLOUDS WILL PERSIST TODAY
INTO TOMORROW...WITH SOUTH TO SOUTHWEST WINDS SHIFTING TO THE
NORTHWEST DURING THE MORNING HOURS TUESDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 18, 3:25 AM CST, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
425 AM CDT MON JUN 18 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-190930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
425 AM CDT MON JUN 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND
DANGEROUS LIGHTNING. A FEW OF THE STRONGEST STORMS MAY PRODUCE
STRONG GUSTY WINDS AND SMALL HAIL. MOST OF THE ACTIVITY WILL OCCUR
DURING THE AFTERNOON AND EVENING HOURS. ANY SEVERE WEATHER
ACTIVITY IS EXPECTED TO BE ISOLATED AT MOST.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY ALONG AND AHEAD OF A
COLD FRONT. THE STORMS WILL END FROM NORTHWEST TO SOUTHEAST DURING THE
AFTERNOON AS THE FRONT CROSSES OUR REGION. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
MY
In the hours before
Special weather statement, Jun 18, 3:00 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CDT MON JUN 18 2007
KYZ020-182200-
MCLEAN-
INCLUDING THE CITY OF...CALHOUN
400 PM CDT MON JUN 18 2007
...TORRENTIAL RAIN AND GUSTY WINDS OVER 40 MPH POSSIBLE IN MCLEAN
COUNTY THROUGH 430 PM...
A COMPLEX OF THUNDERSTORMS...SLOWLY MOVING NORTHEAST AROUND 15
MPH...WILL CONTINUE TO MOVE ACROSS EASTERN MCLEAN COUNTY THROUGH
430 PM.
THESE STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO AN INCH...GUSTY
WINDS IN EXCESS OF 40 MPH...AS WELL AS THE POTENTIAL FOR SMALL HAIL.
IN ADDITION...FREQUENT AND DANGEROUS LIGHTNING IS POSSIBLE. IF YOU
ARE NEAR THESE STORMS...SEEK SHELTER INDOORS.
THE STORMS SHOULD MOVE EAST OF MCLEAN COUNTY AFTER 430 PM.
SMITH
Local storm report, Jun 18, 4:08 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
508 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL UNIONTOWN 37.77N 87.93W
06/18/2007 E0.75 INCH UNION KY TRAINED SPOTTER
TRAINED SPOTTER REPORTS PENNY SIZED HAIL.
&&
JGG/PVSpecial weather statement, Jun 18, 4:36 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT MON JUN 18 2007
INZ085-190045-
POSEY-
INCLUDING THE CITY OF...POSEYVILLE
536 PM CDT MON JUN 18 2007
...WIND GUSTS NEAR 40 MPH AND SMALL HAIL POSSIBLE OVER POSEY
COUNTY THROUGH 630 PM...
A SMALL CLUSTER OF THUNDERSTORMS...WEST OF BLAIRSVILLE IN CENTRAL
POSEY COUNTY...WILL BE CAPABLE OF PRODUCING WIND GUSTS NEAR 40
MPH AS WELL AS PEA SIZE HAIL...AS IT MOVES NORTH AROUND 15 MPH.
IN ADDITION TO THE POTENTIAL FOR GUSTY WINDS AND HAIL...HEAVY
RAIN...UP TO THREE QUARTERS OF AN INCH AN HOUR AND FREQUENT
LIGHTNING IS POSSIBLE THE THUNDERSTORMS.
PERSONS IN THE PATH OF THESE STORMS SHOULD MOVE INDOORS AND AWAY
FROM WINDOWS AND DOORS.
THE CLUSTER OF THUNDERSTORMS SHOULD EXIT POSEY COUNTY NO LATER
THAN 630 PM.
SMITH
Local storm report, Jun 18, 5:46 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 3 NNW WEIR 37.17N 87.24W
06/18/2007 MUHLENBERG KY EMERGENCY MNGR
SEVERAL LARGE TREES DOWN...NON-TIED HOUSE TRAILER
FLIPPED...OLD METAL OUTBUILDINGS DESTOYED...METAL ROOF
TOSSEED ABOUT 100 YARDS...LARGE TREES UPROOTED...SEVERAL
TOPS OUT OF 12-14 INCH DIAMETER TREES...DAMAGE WAS FROM
MIDDLE OF WEIR TO 3 MILES NNW...ESTIMATED WIND SPEEDS OF
60-80 MPH.
&&
JGG/PVThunderstorm Wind, Saline
- When
- June 18, 6:35 PM CST to 6:38 PM CST
- Where
- Saline County, 5 mi E of Harrisburg to 7 mi E of Harrisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.730, -88.459
Wind snapped about 20 trees along Old Route 13 and Illinois Route 13. Two of the trees briefly covered Old Illinois Route 13.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Flash Flooding in Oklahoma, June 18, 20073 injured · $1.1 million · 17 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Damaging Winds and Strong Wind in Mississippi, June 18, 2007$757,000 · 68 kt wind · 31 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Damaging Winds in Mississippi, June 18, 2007$69,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in South Carolina, June 18, 2007$25,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31801.